Oct 27, 2004
Dear Sir thank you, I leavin in one country wehre is very difficolt to buy Sustiva, at the moment I am Taking Lamivudin 150mg +stavudine 30 mg two times x day Sustiva one a day 600mg, is possible to reduce the sustiva from 600 mg to 200 mg o 400mg? my doctor sad is not problem but I am very concerne for the future to be resistence to the drug not only we not have facility to test viral loads only the CD4 at the moment I felling good I am lots over 50 years any problem again, thank you for your help SIR TOM
Response from Dr. Sherer
No, it is not safe to reduce your Sustiva (efavirenz or EFV) dose in this manner. Your doctor is wrong, and on this advice alone I would suggest that you find another doctor, if possible.
As you fear, to reduce the dose to 400 mg or 200 mg daily would be to lower the plasma levels of EFV and increase the risk of resistance to EFV, which is vulnerable to complete resistance with only a single mutation.
I infer from your email that scarcity of drug is the reason you are asking this question, rather than side effects. I would suggest that if the supply problem for EFV persists, you might consider with your physician whether a switch to a more reliably available alternative drug, such as Viramune (nevirapine or NVP) would be a better choice, as NVP has been shown to have equal effectiveness to EFV, though it has more, and different, side effects.
When you have found another physician, I advise you to take up this question with him or her.
How long can have live unaffected by HIV?
r5 tropic or dual tropism
- Enlarged Lymph Nodes After Mutual Masturbation Worried I Have HIV
- Pain In Penis After Protected Anal Sex Does It Mean I Have HIV
- Sore On Mouth After Licking Penis Worried I Have HIV
- Vomiting After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Can Syphilis Cause Pain?
- Do Pap Smears Test For Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.